Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 106, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Dec 11, 2021, 10:58 PM EST. It was in force for 40 hr.
The area
The counties it named.
The facts
- Issued
- Dec 11, 2021, 10:58 PM EST (03:58 UTC)
- Expired
- Dec 13, 2021, 2:49 PM EST
- In force
- 40 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
480 WHUS73 KGRR 120358 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1058 PM EST Sat Dec 11 2021 LMZ848-849-121200- /O.CAN.KGRR.GL.W.0021.000000T0000Z-211212T0400Z/ /O.NEW.KGRR.SC.Y.0106.211212T0358Z-211213T2100Z/ Whitehall to Pentwater MI-Pentwater to Manistee MI- 1058 PM EST Sat Dec 11 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST MONDAY... ...GALE WARNING IS CANCELLED... * WHAT...Southwest winds to 30 knots and waves 6 to 9 feet. * WHERE...Whitehall to Manistee. * WHEN...Until 4 PM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...A persistent southwest wind of 20 to 30 knots will continue from tonight through Sunday and into the morning hours of Monday. Waves of 6 to 9 feet will be common into Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ844>847-121200- /O.CAN.KGRR.GL.W.0022.000000T0000Z-211212T0400Z/ /O.NEW.KGRR.SC.Y.0106.211212T0358Z-211213T2100Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- 1058 PM EST Sat Dec 11 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST MONDAY... ...GALE WARNING IS CANCELLED... * WHAT...Southwest winds to 30 knots and waves 6 to 9 feet. * WHERE...St Joseph to Whitehall. * WHEN...Until 4 PM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...A persistent southwest wind of 20 to 30 knots will continue from tonight through Sunday and into the morning hours of Monday. Waves of 6 to 9 feet will be common into Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ DUKE
7 follow-up statements
918 WHUS73 KGRR 120757 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 257 AM EST Sun Dec 12 2021 LMZ844>849-121600- /O.CON.KGRR.SC.Y.0106.000000T0000Z-211213T2100Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 257 AM EST Sun Dec 12 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST MONDAY... * WHAT...Southwest winds 15 to 25 knots with gusts up to 30 knots and waves 6 to 9 feet. * WHERE...St Joseph to Manistee. * WHEN...Until 4 PM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
284 WHUS73 KGRR 121630 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1130 AM EST Sun Dec 12 2021 LMZ844>849-130030- /O.CON.KGRR.SC.Y.0106.000000T0000Z-211213T2100Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 1130 AM EST Sun Dec 12 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST MONDAY... * WHAT...Southwest winds 15 to 25 knots with gusts up to 30 knots and waves 6 to 9 feet. * WHERE...St Joseph to Manistee. * WHEN...Until 4 PM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ wdm
921 WHUS73 KGRR 122046 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 346 PM EST Sun Dec 12 2021 LMZ844>849-130500- /O.CON.KGRR.SC.Y.0106.000000T0000Z-211213T2100Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 346 PM EST Sun Dec 12 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST MONDAY... * WHAT...Southwest winds 15 to 25 knots with gusts up to 30 knots and waves 6 to 9 feet. * WHERE...St Joseph to Manistee. * WHEN...Until 4 PM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ wdm
062 WHUS73 KGRR 130326 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1026 PM EST Sun Dec 12 2021 LMZ844>849-131130- /O.CON.KGRR.SC.Y.0106.000000T0000Z-211213T2100Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 1026 PM EST Sun Dec 12 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST MONDAY... * WHAT...Southwest winds to 30 knots and waves 6 to 9 feet. * WHERE...St Joseph to Manistee. * WHEN...Until 4 PM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
911 WHUS73 KGRR 130805 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 305 AM EST Mon Dec 13 2021 LMZ844>849-131615- /O.CON.KGRR.SC.Y.0106.000000T0000Z-211213T2100Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 305 AM EST Mon Dec 13 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...Southwest winds to 30 knots and waves 6 to 8 feet. * WHERE...St Joseph to Manistee. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
844 WHUS73 KGRR 131556 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1056 AM EST Mon Dec 13 2021 LMZ844>849-132100- /O.CON.KGRR.SC.Y.0106.000000T0000Z-211213T2100Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 1056 AM EST Mon Dec 13 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...Southwest winds to 30 knots and waves 6 to 8 feet. * WHERE...St Joseph to Manistee. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
421 WHUS73 KGRR 131949 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 249 PM EST Mon Dec 13 2021 LMZ844>849-132100- /O.CAN.KGRR.SC.Y.0106.000000T0000Z-211213T2100Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 249 PM EST Mon Dec 13 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... The winds and waves have fallen below criteria. $$ wdm
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Dec 11, 7:07 PM EST, 3 hours 51 minutes earlier.
Area forecast discussion, Dec 11, 7:07 PM EST, 3 hours 51 minutes before
Area Forecast Discussion National Weather Service Grand Rapids MI 707 PM EST Sat Dec 11 2021 LATEST UPDATE... Update/Aviation/Marine .UPDATE... Issued at 706 PM EST Sat Dec 11 2021 We will allow the wind advisory to expire at 700 PM on time as gusts have fallen below advisory criteria level which is 45 mph. The highest gust in the latest observations was on the lakeshore at Holland at 39 mph. Most gusts though were much less than that. Winds at the Grand Rapids airport have dropped to 10 knots with no gusts at this time. && .DISCUSSION...(This evening through next Saturday) Issued at 338 PM EST Sat Dec 11 2021 - Windy Storm moves out of the area this evening Our deepening storm system largely did as we forecast it to. That is we had moderate to heavy rain late last night into this morning ( .5 to 1.3") . We had numerous reports of winds gusting above 60 pm with the Saugatuck Pier reporting a gust to 72 mph. Inland gust range from 50 to 60 mph and there continue to be numerous power outages (320,000 state wide as of 2 pm). There was also that narrow band of wet snow that moved across the area early this afternoon. - Clearing this evening then mostly clear and breezy into Monday Expect quickly clearing skies this evening as our storm system continues to move away from the area. As of 2 pm, the 976mb low was just northeast of northern Lake Huron, deepening around 1mb/hr as it continued to move quickly northeast away from the area. The visible satellite image loop shows clearing associated with the 700 to 500mb trough axis (over western Lake Michigan at 2 pm). Wind gusts will fall below 25 mph by early this evening. I am thinking even so to keep our Wind Advisory as is for now and let it expire at 7 pm. Helping the cause for the quick clearing is that there is another 150 knot jet core moving into the Pacific Northwest this evening. That is being pushed along by a 170 to 180 knot jet diving into the back side of the system over the Gulf of Alaska. The result of all this is ridge building in front to the lead wave. At the surface we have a large surface high, centered over OK/TX that moves east to be centered over WV/VA/NC by Sunday afternoon. Our surface winds become anticyclonic by mid evening as the surface ridge from that high moves into the area. All the subsidence that results of us being on the anticyclonic side of the polar jet and the anticyclonic wind at the surface will help to clear the skies evening and keep the mostly clear into Monday morning. It will stay somewhat breezy into Monday through even with the surface high to our south. That is due to the pressure gradient with the high to our south and 997 mb low tracking east near James Bay on Sunday, and yet another system doing the same thing in Monday. - Prolong period of unseasonably mild temperatures We continue to expect a prolonged period of above normal temperature from tomorrow into Thursday. As I wrote above, we have a large storm system in the Gulf of Alaska with multiple shortwaves rotating around it. The lead shortwave helps to build an upper ridge over the eastern CONUS. Then as the trailing shortwave (180 knot jet on the upstream side of the system this evening) rotates through the upper trough and comes out into the western Plains Wednesday. That deepens a low over eastern Colorado that quickly deepens to under 980 mb as it moves near DLH MN late in evening on Wednesday. With the system tracking significantly farther west and north of us compared to todays system, we will get deeper into the warm air south of the systems warm front. This brings showers Wednesday afternoon. The showers will not be all that significant in terms of QPF. However what will be significant is the strong southerly wind flow. We could have highs well up into the 60s. Record highs are very much in play. Most of our records (GRR is 60, LAN 64, MKG 58) can be broken with this sort of set up. The cold front comes through early Thursday and may have thunderstorms with it (elevated instability /TQ index near 18c). Most of our CWA should get showers from this event. - What goes up must come back down This next cold front will be a pattern changer for us once again. We build a western upper ridge and results in a downstream trough over the Great Lakes. This time through with the MJO going from from phase 6, which is warm for the eastern CONUS into Phase 7, which is cold for the eastern CONUS, the pattern will likely not be so progressive. The warm weather will not quickly return this time. Likely this may be a stair step cool down but I do believe we have a decent change of much colder temperature by the 4th week of December. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 706 PM EST Sat Dec 11 2021 VFR weather is expected to continue the next 24 hours. Skies will be clear. Winds have subsided from the high/extreme levels that they were at earlier today. Much tamer conditions are expected tonight at on Sunday. We will see west winds turn southwest tonight in the 10-15 knot range. A few higher gusts to 20-25 knots will continue this evening. During the day on Sunday southwest winds will increase a bit into the 15-25 knot range. && .MARINE... Issued at 706 PM EST Sat Dec 11 2021 With gusts along the lakeshore at the marine sites still hitting gale levels we have pushed the Gale Warning out in time through 1100pm. By that point we expect gale gusts to be few and far between. We will make a decision between 10 PM and 11 PM whether or not to continue the gale into Sunday or downgrade into a Small Craft Advisory. The item we need to consider is a core of wind that moves through the area Sunday afternoon and Sunday night. The winds around 1000-2000ft off the surface will be in the 40-50 knot range. Given the winds will be warm air advection with almost no mixed layer we are not confident we will see gale gusts. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...None. LM...Gale Warning until 11 PM EST this evening for LMZ844>849. && UPDATE...DUKE DISCUSSION...WDM AVIATION...DUKE MARINE...DUKE
Hazardous weather outlook, Dec 11, 7:15 PM EST, 3 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 715 PM EST Sat Dec 11 2021 MIZ037>040-043>046-050>052-056>059-064>067-071>074-130015- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 715 PM EST Sat Dec 11 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-130015- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 715 PM EST Sat Dec 11 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Tonight Gale force winds will continue this evening before diminishing a bit overnight. Waves of 9 to 13 feet this evening will fall to 4 to 7 feet by morning. .DAYS TWO THROUGH SEVEN...Sunday through Friday Conditions hazardous to smaller craft will occur from Sunday into Monday. Strong winds and large waves will develop once again from Wednesday into Thursday. Winds will be southerly...so the worst conditions will be found north of Grand Haven. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. DUKE
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.